Pennsylvania, 2007Flash Flooding in Pennsylvania, August 6, 2007
August 6, 2007 · NWS PBZ · 4 events in 2 counties and zones
An area of thunderstorms with very heavy rain trained over Allegheny and Westmoreland counties causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms with very heavy rain trained over Allegheny and Westmoreland counties causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 5, 6:41 PM EST, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 5, 6:41 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 PM EDT SUN AUG 5 2007
.SYNOPSIS...
A WARM FRONT ORIENTED WEST TO EAST WILL REMAIN NEAR THE UPPER OHIO
VALLEY FOR MUCH OF THIS WEEK. THIS FRONT WILL MAINTAIN VERY WARM AND
HUMID CONDITIONS ACROSS THE AREA ALONG WITH A THREAT OF SHOWERS AND
THUNDERSTORMS MOST DAYS.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS HAVE WEAKENED AND BECOME LESS NUMEROUS ACROSS THE FORECAST
AREA. WILL KEEP A RISK OF SCATTERED SHOWERS AND A POSSBILE TSTM
OVERNIGHT...BUT THUNDER WILL BE PRETTY WIDELY SCATTERED. ADDITONAL
RAINFALL OVERNIGHT WILL BE GENERALLY LESS THAN O.25 INCHES.
THERE CAN BE PATCHY FOG DEVELOPMENT LATE TONIGHT CONSIDERING THE
WET GROUND FROM THE PREVIOUS RAINFALL.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
BASED ON RECENT SREF MODEL RUNS, EXPECT PATCHY FOG TO DISSIPATE
QUICKLY IN THE MORNING AND CHANCES OF SHOWERS AND THUNDERSTORMS TO
BE DECREASING ACROSS THE UPPER OHIO VALLEY MONDAY WITH LITTLE CHANCE
MONDAY NIGHT AND TUESDAY. EVEN THOUGH THE WARM FRONT WILL
STILL BE LINGERING JUST TO THE SOUTH OF INTERSTATE 70. EXPECT HIGH
TEMPERATURES TO REACH THE UPPER 80S MONDAY AND THEN AROUND 90
TUESDAY AS SUGGESTED BY GFS AND NAM MOS VALUES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXPECT CHANCES OF THUNDERSTORMS TO INCREASE TUESDAY NIGHT AS MOST
GFS ENSEMBLE MEMBERS SHOW A LOW PRESSURE CENTER MOVING EASTWARD
ALONG THE WARM FRONT THROUGH THE GREAT LAKES AND UPPER OHIO VALLEY.
AFTER THAT, GFS OPERATIONAL MODEL AND SEVERAL ENSEMBLE MEMBERS SHOW
THE NEXT REAL CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
THURSDAY INTO FRIDAY AS ANOTHER LOW PRESSURE CENTER PASSES ALONG THE
WARM FRONT AND HUMID AIR MASS STILL HOVERING NEAR THE UPPER OHIO
VALLEY.
FORECASTED TEMPERATURES WILL BE WARMER THAN NORMAL AS SUPPORTED BY
H8 TEMPERATURES NEAR 20C AND HPC AND GFS MOS GUIDANCE.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
RADAR AND SURFACE DATA SHOW SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL MOVE THROUGH THE UPPER OHIO VALLEY
OVERNIGHT AND BRING MVFR CONDITIONS AND PERIODIC IFR. MVFR AND
ISOLATED IFR CONDITIONS CAN BE EXPTECTED TOWARD DAYBREAK AS FOG FURTHER
REDUCES VISIBILITIES.
EXPECT VFR CONDITIONS TO BECOME PREVALENT MONDAY AS FOG DISSIPATES
AND SHOWER CHANCES DIMINISH.
DUE TO HIGH HUMIDITY THERE CAN BE SOME FLIGHT RESTRICTIONS TO MVFR
AND ISOLATED IFR SEVERAL LATE NIGHTS THIS WEEK IN FOG AND HAZE. ALSO
FOR THE EXTENDED PORTION UNSETTLED WEATHER CONDITIONS WILL BE THE
RULE. THUNDERSTORMS TUESDAY NIGHT AND LATE WEEK CAN BRING SCATTERED
IFR CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 5, 4:11 AM EST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT SUN AUG 5 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-060915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
511 AM EDT SUN AUG 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
VERY WARM AND HUMID CONDITIONS MONDAY WILL ALLOW SCATTERED
THUNDERSTORMS TO FORM NEAR A WARM FRONT. A FEW OF THESE STORMS
COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
Flash Flood, Allegheny
- When
- August 6, 12:22 AM EST to 3:00 AM EST
- Where
- Allegheny County, 2 mi NE of Ingomar
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.600, -80.043
Flash flooding on Lowerys Run along Camp Horne Road and Rochester Road. Rochester Road and Camp Horne closed in spots.
Flash Flood, Allegheny
- When
- August 6, 12:40 AM EST to 3:00 AM EST
- Where
- Allegheny County, Millvale
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -79.980
Flash flooding along Girtys Run in Millvale with water in 5 to 10 homes. Some evacuations Millvale.
Flash Flood, Westmoreland
- When
- August 6, 1:10 AM EST to 3:15 AM EST
- Where
- Westmoreland County, Grapeville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -79.600
Law enforcement reported flash flooding with water running into homes in Grapeville.
Flash Flood, Westmoreland
- When
- August 6, 1:10 AM EST to 3:25 AM EST
- Where
- Westmoreland County, Adamsburg
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -79.680
Water reported in homes due to flash flooding by law enforcement in Adamsburg.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Excessive Heat in Missouri, August 6 to 17, 20074 deaths · 37 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
- Tornado in Puerto Rico, August 6, 2007$36,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48224, 48225, 48226, 48227.